Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Hepatitis B, was taking Lamivudine, doctor changed to Viread, side effects of diarrhoea, stomach ache. Advice?

My doctor is a specialist in tauranga NZ, I have Hep.B and he treated me with Lamivudine and he wants to change to another drug called Viread 300mg. I just started taking it 2 days ago and i don t feel very good. He said is for the protection of my liver so I don t get liver cancer . I have read in the internet you can get fatal side effects. I want to know if I will stop taking it after just two doses is there any danger to me. Please, do reply and advise me what can I do and remain safe. When I took lamivudine i didn t have any side effects, now I have diahrea and tummy aches. thanks , Mrs E.P.W Tauranga NZ . P S I do not have HIV .
Asked On : Tue, 7 Aug 2012
Answers:  1 Views:  118
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Hi nelisa80,
Lamivudine is a lousy drug nowadays given the high risk of resistance of the virus to this medication (meaning that the medication stops working against the virus).
Viread is a great drug in this regards, however if you are having bad side effects and can't tolerate it you may needs to be switched to another one. There is no life threatening danger if you stop the medication, you are just at an increased risk of developing resistance to Viread as well.
You do need to be on something to prevent hepatocellular carcinoma. Another alternative is Entecavir.
Hope that helps.
Answered: Fri, 14 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor